I have been on the depo shot for about 2 years, with no bleeding at all. I got my last shot on aug 9th and have been bleeding ever since. Is this normal????? I am definately thinking about getting on a different birth control at this point!!!!
I was on the depo shot for 4 years, and LOVED it!(: But remember, every woman is different, and every woman has a different "perfect birth control match". But I will go ahead and tell you, my depo shots went the same way. I had no bleeding for the longest time. But then I started having very irregular bleeding, and then it evened out to where I only had periods 2 to 3 times a year.
I know it is awful right now to bleed that much... I know how you feel. But see if you can't stick it out until the next shot is due. It most likely will subside and go back to normal. And it could very well become irregular for a few months. But if you can live with it, I promise it will be worth it. But if you absolutely cannot live with the irregular bleeding, then I would recommend switching methods. But I would advise against going to the implant. It is 100 times worse.
I am on that right now, and I've been on it for a year. I am due to have it taken out in two days. I am so excited to get out of this nightmare(: If I were you, I would try to get an estrogen ONLY product for your birth control. I will be switching to the estrogen only pill. Both the depo shot AND the implanon use the same hormones. Those are: progesterone and estrogen. The progesterone is what is causing the irregular and unsightly bleeding.
I have to say, going to estrogen only WILL make you go back to having monthly periods. But at least they will be predictable and easier to live with than month long bleeding and heavy and irregular bleeding. I wish the best of luck to you sweetie, and let me know how things go with your decision(:
I have made an appointment with my doctor, they can't get me in until the end of the month and hopefully I will have stopped bleeding by then. On top of having my yearly we are going to discuss other bc options. I have been on some sort of bc since I was 15 due to my horrible cramping and I mean horrible. When the pills stopped working for the cramps, the doctor suggested that I go on the shot. It was great at first, but all this bleeding has definately put a damper on things. Thanks for your support and reccomendations, it is all much appreciated
I was recently on the Depo injection for over 2 years and suddenly started with very painful heavy bleeding after having no periods the whole of the time since I started the jab. My GP stated that 2 years is a very long time to be on this method of contraception and recommended I came off it as it can cause numerous problems, such as brittle bones. I am now on the implant and so far so good.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.